Arkansas, 2014

Winter Weather in Arkansas, December 1, 2014

December 1, 2014 · NWS LZK · 1 event in 1 county or zone

A strong Arctic cold front moved across Arkansas on the night of November 31st and the morning of December 1st. Moisture lingering behind the cold front resulted in some light freezing rain, freezing drizzle and even a little sleet and snow across northern Arkansas, especially the northern two rows of counties.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A strong Arctic cold front moved across Arkansas on the night of November 31st and the morning of December 1st. Moisture lingering behind the cold front resulted in some light freezing rain, freezing drizzle and even a little sleet and snow across northern Arkansas, especially the northern two rows of counties. The only travel problems reported in the Little Rock County Warning Area were on U.S. 65 in Boone County, from Harrison north to the Missouri border.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 1, 6:01 AM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Dec 1, 6:01 AM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
601 AM CST MON DEC 1 2014

.AVIATION...01/12Z TAF CYCLE

CDFNT WAS WORKING ITS WAY SLOLY ACRS CNTRL AR THIS MRNG. THE BNDRY
WL CONT TO DROP SWD TODAY AND EVENTUALLY PUSH S OF THE FA BY EARLY
THIS AFTN. MVFR CONDS WL PREVAIL BEHIND THE FNT AND HAVE INDCD
THIS TREND FURTHER SWD WITH FROPA. PATCHY LGT RAIN WL ALSO OCCUR
THIS MRNG AS ASSOCD UPR SUPPORT MOVES ACRS THE AREA. WITH SFC
TEMPS AOB 32F OVR NRN AR...DID INCLUDE FZRA AT KHRO AND KBPK THIS
MRNG. LOW CLOUDS WL PREVAIL THRU THE FCST PD. /44/
&&

.PREV DISCUSSION... /ISSUED 401 AM CST MON DEC 1 2014/

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT

COLD FRONT KNOCKING ON THE DOOR HERE AT THE OFFICE. TEMPERATURES ARE
ALREADY FALLING ACROSS NORTHERN ARKANSAS...AND FREEZING RAIN AND
SLEET HAVE BEEN REPORTED AT HARRISON. PRECIPITATION WILL EXPAND
IN COVERAGE LATER THIS MORNING...AND THE COLDER AIR OVER MISSOURI
WILL GRADUALLY MOVE THROUGH THE HIGHER TERRAIN OF NORTHERN
ARKANSAS.

THE OVERALL TREND OF THE FORECAST REMAINS SIMILAR TO THE PREVIOUS
FORECAST...WITH ONLY A FEW TWEAKS FOR THE SLOWER MOVEMENT OF THE
COLDER AIR. HAVE CONTINUED WINTER WEATHER ADVISORY THROUGH THIS
AFTERNOON...WITH FREEZING RAIN/DRIZZLE BECOMING LIKELY ACROSS THE
FAR NORTH. THERE WILL LIKELY BE SOME SLEET MIXING IN WITH THE
PRECIPITATION...ESPECIALLY AT THE ONSET...AND DECIDED TO LEAVE
HEADLINES AS WINTER WEATHER DUE TO THE MIXED PRECIPITATION. AMOUNTS
WILL BE RATHER LIGHT...BUT STILL CAUSE TRAVEL ISSUES...ESPECIALLY ON
ELEVATED ROADWAYS.

ONE CHANGE IS TO HOLD ON TO PRECIPITATION A LITTLE LONGER THIS
EVENING ACROSS NORTHERN AND CENTRAL ARKANSAS. WITH TEMPERATURES
APPROACHING FREEZING ACROSS CENTRAL ARKANSAS AFTER SUNSET...THERE
MAY BE A BRIEF PERIOD OF VERY LIGHT FREEZING RAIN ACROSS THE HOT
SPRINGS...LITTLE ROCK...AND SEARCY AND NEWPORT CORRIDOR.
HOWEVER...THE PRECIPITATION CHANCES WILL BE SMALL WITH DRIER AIR
MOVING IN...AND DID NOT INCLUDE ANY ACCUMULATIONS. THIS TREND WILL
BE MONITORED BY DAY SHIFT...AND MAY HAVE TO CHANGE POPS IF DRIER AIR
IS SLOWER TO MOVE IN.

PRECIPITATION WILL MOVE OUT OF THE STATE OVERNIGHT...WITH DRY
WEATHER RETURNING TUESDAY. IN FACT...WINDS WILL QUICKLY SWITCH TO
THE SOUTH DURING THE DAY...AND ALLOW TEMPERATURES TO CLIMB DURING
THE AFTERNOON. WHILE READINGS WILL REMAIN BELOW NORMAL...HIGHS WILL
BE IN THE 40S AREA WIDE.

THE SOUTH WINDS WILL BRING MOISTURE BACK TO THE REGION...WITH RAIN
DEVELOPING ON WEDNESDAY. UNSETTLED WEATHER WILL CONTINUE INTO THE
LONG TERM.

LONG TERM...THURSDAY THROUGH SUNDAY

MODELS CONT TO INDC THAT AN UNSETTLED WX PATTERN WL CONT ACRS THE
MID SOUTH FOR MUCH OF THE PD. A PERSISTENT ZONAL FLOW ALOFT OVR THE
SRN STATES WL BRING A SERIES OF UPR IMPULSES THRU THE AREA...WITH
CONTD RAIN CHCS NOTED.

OPTED TO STAY CLOSER TO THE ECMWF SOLUTION REGARDING TIMING OF THE
UPR FEATURES AND ASSOCD POPS. GOOD CHCS FOR RAIN WL OCCUR THU AND
FRI AS THE FIRST IMPULSE WORKS SLOLY ACRS THE REGION. EXPECT A BRIEF
LULL IN RAINFALL SAT AND SAT NGT AS THE FA WL BE IN BETWEEN WX
SYSTEMS. PRECIP CHCS RETURN BY SUN AS A NEW UPR LVL TROF HEADS EWD
TOWARD AR. MOS TEMPS LOOKED GOOD WITH NO SIG CHGS MADE.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR BAXTER-
BOONE-FULTON-IZARD-MARION-NEWTON-SEARCY-SHARP-STONE.
&&
Hazardous weather outlook, Dec 1, 5:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST MON DEC 1 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST MON DEC 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG ARCTIC COLD FRONT WILL CONTINUE TO MOVE SOUTHWARD THROUGH
CENTRAL AND SOUTHERN ARKANSAS TODAY. THE MERCURY WILL FALL QUICKLY
BEHIND THE FRONT. MUCH OF NORTHERN ARKANSAS WILL DROP BELOW THE
FREEZING MARK DURING THE MORNING HOURS AND REMAIN THERE THROUGHOUT
THE DAY.

PATCHY LIGHT FREEZING RAIN OR FREEZING DRIZZLE...ESPECIALLY IN THE
HIGHER TERRAIN OF NORTHERN ARKANSAS...WILL PERSIST TODAY BEFORE
TAPERING OFF TOWARD SUNSET. THE AREA MOST LIKELY TO SEE FREEZING
PRECIPITATION WILL BE AREAS NORTH OF A LINE FROM FALLSVILLE...TO
MARSHALL...TO MOUNTAIN VIEW TO ASH FLAT. AS SUCH...A WINTER WEATHER
ADVISORY REMAINS IN EFFECT UNTIL 6 PM TONIGHT.

FREEZING PRECIPITATION AMOUNTS WILL REMAIN LIGHT...AND ANY ICING
EFFECTS WILL MOSTLY BE LIMITED TO ELEVATED SURFACES...SUCH AS POWER
LINES AND ELEVATED ROADWAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN UNSETTLED WEATHER PATTERN WILL PERSIST ACROSS THE NATURAL STATE
THROUGH MUCH OF THE PERIOD. HOWEVER...NO HAZARDOUS WEATHER IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, Boone

When
December 1, 8:00 AM CST to 12:00 PM CST
Where
Boone forecast zone
Reported by
Department of Highways

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, December 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544492.